Oklahoma, 2021

Drought in Oklahoma, November 1 to 30, 2021

November 1 to 30, 2021 · NWS OUN · 9 events in 9 counties and zones

Dry conditions persisted during the month of November with drought slowly expanding across portions of western Oklahoma over the course of the month.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Dry conditions persisted during the month of November with drought slowly expanding across portions of western Oklahoma over the course of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 9:53 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 31, 9:53 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1053 PM CDT Sun Oct 31 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 1256 PM CDT Sun Oct 31 2021

A small area of post frontal stratus continues to mix out over
north central and northeastern OK this afternoon. To the west and
northwest, cirrus is beginning to increase ahead of a mid to upper
shortwave trough entering the Rockies. This will be the general
trend overnight. Early Monday morning, low level stratus will
increase likely along a fairly narrow axis of isentropic ascent
near I-44. Enough moisture and deepening ascent thru the day
Monday could support some showers mainly along and east of I-35.
Cloud cover/low precip chances will keep temps on the cool side
tomorrow afternoon (50-60 F) along and north of I-40.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 342 PM CDT Sun Oct 31 2021

Isentropic ascent above the surface front Monday night into
Tuesday will result in scattered showers and drizzle. The highest
probability for measurable precipitation will be in close
proximity to the 850 mb front, which is forecast to be located
just southeast of I-44. Forecast soundings indicate elevated
instability will be present and convective-allowing models
indicate a cellular structure, so opted to add a slight chance of
thunder.

By late Tuesday into Wednesday, an amplifying shortwave trough
will approach the Southern Plains. In response, a strengthening
low-level jet will result in more significant isentropic ascent
above the surface front--especially south of I-40. Widespread rain
is expected to develop due to the aforementioned isentropic
ascent. Forecast soundings indicate elevated instability (MUCAPE)
from parcels lifted at ~800 mb, so some embedded thunderstorms are
possible.

Limited insolation from cloud cover, weak cold air advection at
the surface, and occasional rain will result in rather cold days
Tuesday and Wednesday. Forecast highs are only in the 40s and 50s
deg F, which is ~15 to 20 deg F below average for early November.

The system should exit late Wednesday with dry weather expected
for Thursday and Friday. Forecast uncertainty increases by the
upcoming weekend with a wide range of solutions among deterministic
and ensemble guidance. Currently, the most likely scenario is a
dry forecast as QPF is only forecast in the 90th percentile NBM
probabilistic guidance. Therefore, will keep the forecast dry for
now.

Mahale

&&

.AVIATION...
(06Z TAFS)
Issued at 1039 PM CDT Sun Oct 31 2021

A wide area of stratus is expected to form over northern Texas and
into Oklahoma early Monday. Ceilings are expected to lower to MVFR
ranges before sunrise and remain there much of Monday apart from
west central and northwestern Oklahoma. Northeast wind will be
persistent. Drizzle is expected Monday evening over southwestern
and central Oklahoma.

&&

.UPPER AIR...
Issued at 209 AM CDT Wed Oct 27 2021

No Upper Air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  41  56  42  47 /   0  20  20  30
Hobart OK         42  59  41  48 /   0  10  20  20
Wichita Falls TX  46  68  46  52 /   0  20  30  30
Gage OK           34  54  35  43 /   0   0  20  20
Ponca City OK     39  49  38  46 /   0  20  20  40
Durant OK         46  71  49  58 /   0  10  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....10
AVIATION...09
Hazardous weather outlook, Oct 31, 3:51 PM CST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
451 PM CDT Sun Oct 31 2021

OKZ004>048-050>052-TXZ083>090-012200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
451 PM CDT Sun Oct 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There is a chance for a few thunderstorms across parts of Oklahoma
and western north Texas every day on Monday through Wednesday.
Severe weather is not expected.

.Freezing Temperatures...
Freezing temperatures are possible across northwestern Oklahoma
Thursday morning and across much of the northern half of Oklahoma
Friday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Harper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought, Woods

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991274, 991275, 991276, 991277, 991278, 991279, 991280, 991281, 991282.